# SDR 2013FA0000489

- Difficulty date: August 13, 2013
- Submitted: August 23, 2013
- Operation: General aviation
- Make and model: Piper PA-32R-301
- Engine: Lyc IO540*
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Valve
- Condition: Broken
- Location: Vernitherm
- Part time: 1,026 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OPERATOR WAS COMPLAINING OF HIGHER THAN NORMAL OIL TEMPERATURES.  FOUND VERNATHERM VALVE TO HAVE BROKEN.  THE NUT THAT HOLDS THE SEATING VALVE HAD BROKEN OFF THE THREADED PORTION OF THE PART.  IT HAD BROKEN WHERE A ROLL PIN SECURES THE NUT TO THE THREADS.  THE NUT WAS FOUND IN THE OIL COOLER HOSE WHERE IT COMES OFF THE ACCESSORY CASE GOING TO THE COOLER AND HAD RESTRICTED THE FLOW ENOUGH TO THE COOLER THAT CREATED THE HIGHTER TEMPERATURE.  THE FAILED PART WAS NOT OEM BUT A MFG PART.
